Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2011, 11:23 PM CDT for LaMoure County, North Dakota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 11:23 PM CDT (04:23 UTC)
- Expired
- Aug 23, 2011, 12:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 107 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 11:28 PM CDT | TSTM WND GST 70 | 1 N Edgeley, ND | ALSO 1 INCH DIAMETER HAIL THAT LASTED 5 MINUTES. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS53 KBIS 230423 SVRBIS NDC045-230515- /O.NEW.KBIS.SV.W.0308.110823T0423Z-110823T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1123 PM CDT MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1215 AM CDT * AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUD...OR 30 MILES SOUTH OF JAMESTOWN...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTONVILLE AROUND 1130 PM CDT. ADRIAN AROUND 1140 PM CDT. DICKEY AROUND 1145 PM CDT. GRAND RAPIDS AROUND 1155 PM CDT. MARION AROUND MIDNIGHT CDT. ANOTHER SEVERE THUNDERSTORM WAS OVER ALFRED IN NORTHWESTERN LAMOURE COUNTY...ALSO MOVING EAST AT 40 MPH. ALL OF LAMOURE COUNTY WILL BE AFFECTED BY THESE SEVERE STORMS THROUGH 1215 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4628 9803 4628 9903 4663 9904 4663 9803 TIME...MOT...LOC 0422Z 263DEG 33KT 4649 9881 WIND...HAIL 60MPH 1.00IN $$ VINING
3 follow-up statements
680 WWUS53 KBIS 230432 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1132 PM CDT MON AUG 22 2011 NDC045-230515- /O.CON.KBIS.SV.W.0308.000000T0000Z-110823T0515Z/ LAMOURE ND- 1132 PM CDT MON AUG 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE COUNTY UNTIL 1215 AM CDT... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM EXTENDED FROM EDGELEY...OR 36 MILES SOUTH OF JAMESTOWN...TO NORTONVILLE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BERLIN...ADRIAN...AND DICKEY AROUND 1140 PM CDT. GRAND RAPIDS AROUND 1150 PM CDT. LA MOURE AND GRAND RAPIDS AROUND 1155 PM CDT. VERONA AROUND 1205 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4628 9803 4628 9903 4663 9904 4663 9803 TIME...MOT...LOC 0430Z 263DEG 41KT 4640 9869 WIND...HAIL 60MPH 1.00IN $$ VINING
308 WWUS53 KBIS 230448 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1148 PM CDT MON AUG 22 2011 NDC045-230515- /O.CON.KBIS.SV.W.0308.000000T0000Z-110823T0515Z/ LAMOURE ND- 1148 PM CDT MON AUG 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMOURE COUNTY UNTIL 1215 AM CDT... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM EXTENDED FROM 6 MILES SOUTH OF BERLIN...OR 44 MILES SOUTH OF JAMESTOWN TO NEAR DICKEY...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND RAPIDS AROUND 1150 PM CDT. LA MOURE AROUND 1155 PM CDT. VERONA AROUND 1210 AM CDT. ANOTHER SEVERE THUNDERSTORM HAD ENTERED NORTHWESTERN LAMOURE COUNTY NEAR ALFRED AND JUD...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR NORTONVILLE BY AROUND MIDNIGHT CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4628 9803 4628 9903 4663 9904 4663 9803 TIME...MOT...LOC 0446Z 269DEG 41KT 4629 9845 WIND...HAIL 60MPH 1.00IN $$ VINING
698 WWUS53 KBIS 230516 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1216 AM CDT TUE AUG 23 2011 NDC045-230526- /O.EXP.KBIS.SV.W.0308.000000T0000Z-110823T0515Z/ LAMOURE ND- 1216 AM CDT TUE AUG 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR LAMOURE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4628 9803 4628 9903 4663 9904 4663 9803 TIME...MOT...LOC 0448Z 269DEG 41KT 4629 9842 $$ KINNEY/TAEGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:01 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 22, 10:01 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1001 PM CDT MON AUG 22 2011 .UPDATE... UPDATED POPS AND WEATHER FOR SEVERE CHANCES. && .DISCUSSION... LINE OF THUNDERSTORMS PROGRESSING EAST THROUGH WELLS/FOSTER/STUSTMAN AND LOGAN COUNTIES MOVING EAST AT 35 MPH WILL BE ONGOING UNTIL 06Z OVER SOUTHEASTERN ZONES. ADJUSTED WORDING IN GRIDS FOR MARGINAL SEVERE THOUGH NO WATCH IS OUT. && .AVIATION... WILL ADJUST TIMING OF CONVECTION THROUGH EASTERN-MOST ZONES THOUGH MAY BE OUT OF FORECAST AREA BEFORE 06Z TAFS ARE ISSUED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Aug 22, 3:30 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON AUG 22 2011 NDZ001-002-009-010-017-018-031>033-040-041-043-044-232030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON THROUGH EARLY TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. IF A SEVERE THUNDERSTORM DEVELOPS...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-232030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 330 PM CDT MON AUG 22 2011 /230 PM MDT MON AUG 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE WEST AND SOUTH CENTRAL SATURDAY...THEN ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Aug 22, 9:55 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 3 NW MEDINA 46.92N 99.34W
08/22/2011 E60 MPH STUTSMAN ND TRAINED SPOTTER
HEAVY RAIN AND WINDS UP 60 MPH ESTIMATED...
&&
LHUBERLocal storm report, Aug 22, 10:00 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 3 W SYKESTON 46.73N 98.83W
08/22/2011 M0.75 INCH STUTSMAN ND TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS...WINDS ESTIMATED AT 35 TO
40 MPH...HAIL LASTED 3 TO 5 MINUTES...
&&
LHUBERLocal storm report, Aug 22, 10:02 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 3 NNW TAPPEN 46.92N 99.67W
08/22/2011 E0.88 INCH KIDDER ND PUBLIC
HAIL LASTED FOR ABOUT 2 MINUTES
&&
JP MARTINLocal storm report, Aug 22, 10:14 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL NNW PETTIBONE 47.12N 99.52W
08/22/2011 E0.88 INCH KIDDER ND TRAINED SPOTTER
LASTED 3 MINUTES.
&&
JP MARTINSpecial weather statement, Aug 22, 10:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1016 PM CDT MON AUG 22 2011 NDZ047-230415- LOGAN- 1016 PM CDT MON AUG 22 2011 ...STRONG THUNDERSTORMS CONTINUE ACROSS NORTHERN LOGAN COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS OVER NORTHWESTERN LOGAN COUNTY NORTHEAST OF NAPOLEON...MOVING EAST AT 45 MPH. ANOTHER STRONG STORM WAS SOUTHWEST OF GACKLE...ALSO MOVING EAST AT 45 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHERN LOGAN COUNTY BETWEEN NAPOLEON AND GACKLE...INCLUDING HIGHWAYS 34...36...AND 56 IN NORTHERN LOGAN COUNTY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
Local storm report, Aug 22, 10:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL MEDINA 46.89N 99.30W
08/22/2011 M1.00 INCH STUTSMAN ND TRAINED SPOTTER
HAIL WAS SLIGHTLY LARGER THAN QUARTERS...WAS STILL
OCCURING AT THE TIME OF THE CALL...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Wells | 61 min |
| Aug 22, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 53 min |
| Aug 22, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 54 min |
| Aug 22, 9:12 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| Aug 22, 9:51 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 22, 9:56 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 64 min |
| Aug 22, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 56 min |
| Aug 22, 10:35 PM CDT | Areal Flood Advisory | BIS | Kidder, Stutsman | 6 hr |
| Aug 22, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Aug 22, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 25 min |
| Aug 22, 11:25 PM CDT | Areal Flood Advisory | BIS | LaMoure, Stutsman | 6 hr |
| Aug 22, 11:32 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, Stutsman | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.